Alert archive / Washington / Gale Warnings in 2016

Gale Warning 62, NWS Seattle, WA

July 10, 2016

NWS Seattle, WA issued this gale warning at Jul 10, 2016, 9:39 PM PDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 10, 2016, 9:39 PM PDT (04:39 UTC)
Expired
Jul 11, 2016, 2:45 AM PDT
In force
5 hr
Issued by
NWS Seattle, WA

The text

As transmitted.

054 
WHUS76 KSEW 110439
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
939 PM PDT SUN JUL 10 2016

PZZ131-132-111200-
/O.UPG.KSEW.SC.Y.0167.000000T0000Z-160711T1200Z/
/O.NEW.KSEW.GL.W.0062.160711T0439Z-160711T1200Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
939 PM PDT SUN JUL 10 2016

...GALE WARNING IN EFFECT UNTIL 5 AM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT UNTIL 5 AM PDT MONDAY. THE SMALL CRAFT ADVISORY
IS NO LONGER IN EFFECT. 

* WINDS...WEST WIND 25 TO 35 KNOTS.

* WAVES/SEAS...WIND WAVES 4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR
TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ130-110700-
/O.CON.KSEW.SC.Y.0167.000000T0000Z-160711T0700Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
939 PM PDT SUN JUL 10 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT
TONIGHT...

* WINDS...WEST WIND 15 TO 25 KNOTS.

* WAVES/SEAS...WIND WAVES 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ133-111200-
/O.CON.KSEW.SC.Y.0167.000000T0000Z-160711T1200Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
939 PM PDT SUN JUL 10 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY...

* WINDS...SOUTHWEST WIND 15 TO 25 KNOTS.

* WAVES/SEAS...WIND WAVES 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ134-111200-
/O.CON.KSEW.SC.Y.0167.000000T0000Z-160711T1200Z/
ADMIRALTY INLET-
939 PM PDT SUN JUL 10 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY...

* WINDS...NORTHWEST WIND 15 TO 25 KNOTS.

* WAVES/SEAS...WIND WAVES 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV
1 follow-up statement
521 
WHUS76 KSEW 110945
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
245 AM PDT MON JUL 11 2016

PZZ131-132-111500-
/O.CAN.KSEW.GL.W.0062.000000T0000Z-160711T1200Z/
/O.NEW.KSEW.SC.Y.0168.160711T0945Z-160711T1500Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
245 AM PDT MON JUL 11 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM PDT THIS MORNING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM PDT THIS MORNING. 

* WINDS...WEST WIND 15 TO 25 KNOTS. 

* WAVES/SEAS...WIND WAVES 2 TO 4 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ133-134-111045-
/O.CAN.KSEW.SC.Y.0167.000000T0000Z-160711T1200Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
ADMIRALTY INLET-
245 AM PDT MON JUL 11 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

WINDS HAVE EASED. 

$$


WWW.WEATHER.GOV

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Jul 10, 8:45 PM PDT, 54 minutes earlier.

Area forecast discussion, Jul 10, 8:45 PM PDT, 54 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
845 PM PDT SUN JUL 10 2016

.SYNOPSIS...Weak high pressure aloft will prevail over the region
through much of Monday. Expect another low pressure system to
cause the threat of showers to increase over the area on Tuesday.
High pressure aloft will prevail on Wednesday for sunnier and
warmer weather. Expect cool and unsettled conditions to return by
the end of the week.

&&

.SHORT TERM...Scattered showers this evening have mainly been drifting
across Pierce County and then moving southeast into the foothills in
Lewis county.

A weak short wave ridge will prevail over the region tonight
through much of Monday. The ridge was a bit dirty, so expect to
see quite a bit of clouds around during the day Monday. An
approaching low pressure system from the northwest will also help
to destabilize the air mass somewhat for a risk of showers on
Monday.

A short wave trough rotating around the parent Low off the British
Columbia coast will move across the area on Tuesday. In addition,
a weak cold or occluded front will approach the WA coast Monday
night and then likely dissipate as it moves onshore early
Tuesday. Overall, it appeared that Tuesday will be the wettest day
during this period, with the highest PoPs anticipated on the
coast, Olympics, and north Cascades.

High pressure aloft or nearly zonal flow will prevail over the
region on Wednesday for sunnier and warmer conditions. Although,
confidence in the forecast was not very high due to the models
differing in the timing of an upper level Low approaching the
Pacific Northwest. The ECMWF was faster with this feature than the
other models. At this time, decided to compromise between the
faster and slower solutions.

.LONG TERM...
Confidence in this period was somewhat low due to continued timing
differences in the medium range solutions. At least the models
agreed that the Pacific Northwest will be under low pressure aloft
during much of this period. With that being said, anticipate
unsettled weather with below normal temperatures during this
period. There is the possibility that Thursday could end up cooler
than forecast.

&&

.AVIATION...An upper level low is pushing east through ID/MT
tonight while a weak ridge builds over Western Washington. The
flow aloft is northerly. A few weak showers have drifted off the
Olympics into Pierce county which will diminish by 06-09z tonight.
Elsewhere, the region will remain dry. Onshore flow will bring
marine clouds inland overnight with MVFR to IFR cigs through
Monday morning. A weak warm front will bring a few showers,
mainly to the coast, on Monday. 33

KSEA...Light showers just south of the terminal this evening.
Surface winds S/SW. MVFR conditions possible early Monday morning
with onshore flow and moist low levels. VFR conditions expected by
late morning or early afternoon. 33

&&

.MARINE...Moderate onshore flow will continue tonight then ease
early Monday morning. Highest wind and waves will be through the
Strait of Juan de Fuca. A weak warm front will clip the Coastal
Waters on Monday, followed by a weak cold front on Tuesday. High
pressure over the NE Pacific will maintain onshore flow across
Western Washington through the end of the week. 33

&&

.SEW Watches/Warnings/Advisories...
WA...None.
PZ...Small Craft Advisory until 5 AM PDT Monday for Admiralty Inlet-
     Central U.S. Waters Strait Of Juan De Fuca-East Entrance
     U.S. Waters Strait Of Juan De Fuca-Northern Inland Waters
     Including The San Juan Islands.

     Small Craft Advisory until midnight PDT tonight for West
     Entrance U.S. Waters Strait Of Juan De Fuca.

&&

www.weather.gov/seattle

You can see an illustrated version of this discussion at
www.weather.gov/seattle/gafd/latest_webafd.html

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 2:45 AM PDTSmall Craft AdvisorySEW5 hr

Nearby

Gale Warnings in Washington, 2016Every gale warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.